Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Kwang Yul Jung 1 Article
Serotonin Syndrome After an Overdose of Dextromethorphan and Chlorpeniramine: Two Case Reports
Kwang Yul Jung, Sung Hyun Yun, Hyun Min Jung, Ji Hye Kim, Seung Baik Han, Jun Sig Kim, Jin Hui Paik
J Korean Soc Clin Toxicol. 2013;11(1):19-22.   Published online June 30, 2013
  • 84 View
  • 0 Download
AbstractAbstract PDF
Dextromethorphan and chlorpeniramine are common ingredients of over-the-counter (OTC) cough pills. They are known to be safe when used alone, however, combination with other serotonergic drugs or use of an overdose can cause serotonergic toxicity. We report on a 43-year-old male and a 57-year-old female who ingested an overdose of antitussive drugs containing dextromethorphan and chlorpeniramine. They commonly presented with altered mentality and hyperreflexia on both upper and lower extremities. After conservative therapies, they were discharged with alert mentality. These cases are meaningful in that there are few cases of serotonin syndrome with an overdose of a combination of dextromethorphan and chlorpeniramine. Careful use with medication counseling for OTC cough pills is needed in order to prevent overdose of these ingredients.

JKSCT : Journal of The Korean Society of Clinical Toxicology